IDEAS home Printed from
   My bibliography  Save this paper

Spatiotemporal robust control in infinite dimensional spaces


  • William Brock
  • Anastasios Xepapadeas
  • Athanasios Yannacopoulos


We formulate infinite dimensional stochastic robust optimal control problems, motivated by applications arising in interconnected economic systems, or spatially extended economies. We study in detail linear quadratic problems and nonlinear problems. We derive optimal robust controls and identify conditions under which concerns about model misspecification at specific cite(s) could cause regulation to break down, to be very costly, or to induce pattern formation and spatial clustering. We call sites associated with these phenomena hot spots.

Suggested Citation

  • William Brock & Anastasios Xepapadeas & Athanasios Yannacopoulos, 2014. "Spatiotemporal robust control in infinite dimensional spaces," DEOS Working Papers 1405, Athens University of Economics and Business.
  • Handle: RePEc:aue:wpaper:1405

    Download full text from publisher

    File URL:
    File Function: First version
    Download Restriction: no

    References listed on IDEAS

    1. Stergios Athanassoglou & Anastasios Xepapadeas, "undated". "Pollution control: when, and how, to be precautious," DEOS Working Papers 1112, Athens University of Economics and Business.
    2. Magill, Michael J. P., 1977. "A local analysis of N-sector capital accumulation under uncertainty," Journal of Economic Theory, Elsevier, vol. 15(1), pages 211-219, June.
    3. W. Brock & A. Xepapadeas & A. Yannacopoulos, 2014. "Robust Control and Hot Spots in Spatiotemporal Economic Systems," Dynamic Games and Applications, Springer, vol. 4(3), pages 257-289, September.
    4. Thomas J. Sargent & LarsPeter Hansen, 2001. "Robust Control and Model Uncertainty," American Economic Review, American Economic Association, vol. 91(2), pages 60-66, May.
    5. Magill, Michael J. P., 1977. "Some new results on the local stability of the process of capital accumulation," Journal of Economic Theory, Elsevier, vol. 15(1), pages 174-210, June.
    6. Lars Ljungqvist & Thomas J. Sargent, 2004. "Recursive Macroeconomic Theory, 2nd Edition," MIT Press Books, The MIT Press, edition 2, volume 1, number 026212274x, July.
    Full references (including those not matched with items on IDEAS)


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:aue:wpaper:1405. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekaterini Glynou). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.